MAUDE Adverse Event Report: SYNTHES GMBH RFNA / 10 / 320 5 DEG BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA / 10 / 320 5 DEG BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.233.032S
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Physical Asymmetry (4573)
Date of Event 08/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a reduction was achieved on a femoral shaft fracture and retrograde femoral nailing system (rfna) displaced fracture because the radius of curvature is too great.Upon placement of the rfna, the reduction was lost, resulting in an apex anterior deformity because of the high radius of curvature of the nail, which needed to be removed and a retrograde/antegrade femoral nail (rafn) nail was used instead to fixate the fracture.Procedure was completed successfully with thirty(30) minutes surgical delay.This report is for one (1) rfna / 10mm / 320mm 5 degree bend / sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: manufacturing location: monument.Manufacturing date: december 17, 2020.Expiration date: unknown.Part: 04.233.032s, rfn/10mm/320mm 5 degree bend/pe inlay/sterile.Lot: 76p1909 (sterile).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, rfn assembly inspection met all inspection acceptance criteria.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿removal due to the radius of the curvature is too great¿ does not indicate breakage of the nail.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4 - expiration date: unknown.

Brand Name
RFNA / 10 / 320 5 DEG BEND / STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12456388
Report Number8030965-2021-07652
Device Sequence Number4067682
Product Code HSB
UDI-Device Identifier10886982289124
UDI-Public(01)10886982289124
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number04.233.032S
Device Catalogue Number04.233.032S
Device Lot Number76P1909
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/08/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;